Arkansas, 2011

Wildfire in Arkansas, September 15, 2011

September 15, 2011 · NWS SHV · 1 event in 1 county or zone

Warm temperatures, very low relative humidity and near drought conditions were the ingredients needed for the development of a wildfire in Little River County, Arkansas, approximately 4 miles northwest of Foreman, Arkansas. The fire destroyed 112 acres of timberland and grassland before it was contained.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Warm temperatures, very low relative humidity and near drought conditions were the ingredients needed for the development of a wildfire in Little River County, Arkansas, approximately 4 miles northwest of Foreman, Arkansas. The fire destroyed 112 acres of timberland and grassland before it was contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 15, 2:19 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Sep 15, 2:19 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 AM CDT THU SEP 15 2011

.DISCUSSION...
AFTER SETTING A FEW MORE HIGH TEMPERATURE RECORDS ACROSS THE
REGION ON WEDNESDAY...A NOTICEABLE CHANGE IS IN STORE TODAY IN THE
WAKE OF A STRONG COLD FRONT.

FRONT AS OF 08Z HAS PUSHED THROUGH ALL BUT OUR EXTREME SOUTHERN
COUNTY AND PARISHES ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA.
PRESSURE GRADIENT WINDS ARE LAGGING THE FRONT ABOUT 50 MILES OR SO
EARLY THIS MORNING BUT SEEING NORTHEAST WIND GUSTS AROUND 20KTS OR
SO ALONG AND NORTH OF THE I-20 CORRIDOR AS OF 08Z. 08Z SURFACE
ANALYSIS SHOWING A STRONG PRESSURE GRADIENT IN THE WAKE OF THE
COLD FRONT AND THIS GRADIENT SHOULD STAY WITH US MOST OF THE DAY.
SEEING SOME ELEVATED POST FRONTAL CONVECTION THIS MORNING ACROSS
NORTH CENTRAL/NORTHEAST TEXAS AND WHILE COVERAGE IS NOT EXPECTED
TO BE GREAT TODAY...WEAK PERTURBATIONS IN WESTERLY FLOW ALOFT WILL
KEEP SLIGHT CHANCES FOR POPS ACROSS OUR NORTHWEST HALF OF THE
REGION THROUGH TONIGHT.

TEMPERATURES SHOULD BEGIN TO MODERATE ACROSS THE REGION BY THE
WEEKEND AS THE COLD FRONT TRIES TO RETURN NORTHWARD ACROSS NORTH
CENTRAL/NORTHEAST TEXAS BY SATURDAY. MORE OF A SOUTHEASTERLY
COMPONENT TO THE WIND SHOULD ALLOW FOR A BETTER WARMUP FOR THE
WEEKEND...THUS THE TEMPERATURE MODERATION. OTHERWISE...WE SHOULD
CONTINUE TO SEE MAINLY WESTERLY FLOW ALOFT THROUGH THE WEEKEND
AHEAD OF A SHORTWAVE POISED TO MOVE INTO THE REGION SUNDAY NIGHT
INTO MONDAY. ASSOCIATED SHEAR AXIS IN ASSOCIATION WITH THIS UPPER
LEVEL TROUGH APPEARS TO HANG AROUND THE REGION THROUGH AT LEAST
WEDNESDAY WHICH WILL ALLOW FOR SLIGHTLY HIGHER POPS EARLY NEXT
WEEK.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
COLD FRONT SHOULD BE SOUTH OF THE TERMINALS BY THE BEGINNING OF THE
12Z TAF CYCLE. TIGHT SFC PRESSURE GRADIENT BEHIND THE FRONT WILL
RESULT IN STRONG NE WINDS OF 10 TO 15 KTS WITH GUSTS BETWEEN 20 TO
25 KTS. STRONGEST WIND SPEEDS CAN BE EXPECTED NORTH OF THE I-20
CORRIDOR. SPEEDS SHOULD BEGIN TO DIMINISH LATE IN THE TAF PERIOD AND
GRADUALLY TAKE ON A MORE EASTERLY COMPONENT AS SFC HIGH PRESSURE
BUILDS INTO THE REGION. WRLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE
FOR ISOLATED -SHRA PRIMARILY AT KTYR/KGGG/KTXK. ANY MVFR CIGS/VSBYS
SHOULD IMPROVE TO VFR BY 15/17Z BUT BKN/OVC MID AND HIGH LEVEL
CLOUDS ARE EXPECT TO PERSIST. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  62  84  62  93 /  20  20  20  10  10
MLU  79  60  82  59  88 /  10  10  10  10  10
DEQ  76  54  78  58  86 /  20  20  30  10  20
TXK  80  56  81  62  87 /  20  20  20  10  20
ELD  78  54  81  56  87 /  20  20  20  10  10
TYR  85  64  86  67  93 /  20  20  20  10  20
GGG  85  63  86  63  93 /  20  20  20  10  20
LFK  88  64  89  67  93 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/09
Hazardous weather outlook, Sep 15, 2:39 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CDT THU SEP 15 2011

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-151800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
339 AM CDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY SHOULD BE
MOSTLY FELT NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS
AND EXTREME NORTHWEST LOUISIANA. THIS ACTIVITY SHOULD NOT BE
STRONG BUT OCCASIONAL LIGHTNING COULD RESULT IN ADDITIONAL FIRES
ACROSS DROUGHT STRICKEN AREAS. NORTHEAST WINDS OF 10 TO 20 MPH
WITH HIGHER GUSTS WILL HAMPER ANY ONGOING FIRES WHICH ARE NOT
CONTAINED EVEN THROUGH RELATIVE HUMIDITY IS EXPECTED TO BE HIGHER
ACROSS THE REGION TODAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAZ005-006-010>014-017>022-TXZ152-153-165>167-151800-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
339 AM CDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

IN THE WAKE OF A STRONG COLD FRONT WHICH CAME THROUGH THE REGION
OVERNIGHT...NORTHEAST WINDS TODAY WILL BE NEAR 10 TO 20 MPH WITH
HIGHER GUSTS. THESE WINDS COULD HAMPER ANY ONGOING FIRES WHICH
ARE NOT CONTAINED EVEN THROUGH RELATIVE HUMIDITY IS EXPECTED TO BE
HIGHER ACROSS THE REGION TODAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Little River

When
September 15, 7:02 AM CST to 2:30 PM CST
Where
Little River forecast zone
Reported by
Park/Forest Service
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341759.